zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Exponential attractors of reaction-diffusion systems in an unbounded domain. (English) Zbl 0846.35061

The system

t u-Δu+f(u)+λ 0 u-g=0,(1)

where u=u(t,x), t>0, x n , λ 0 is a positive constant and the functions u, f, g have values in n , is considered. The function f is assumed to be nonlinear and to satisfy natural smoothness and growth conditions and to vanish at zero. The function g belongs to weighted Sobolev space H 0,γ , γ>0, with the norm defined by

|u| 0,γ 2 = n (1+|x| 2 ) γ |u(x)| 2 dx·

The weighted Sobolev spaces H l,γ , l=1,2, are defined with the norms |u| l,γ 2 = |α|l | α u| 0,γ 2 .

Babin and Vishik showed that there exists a unique solution to (1) with initial conditions u| t=0 =u 0 H 1,γ , which belongs to L 2 ([0,T], H 2,γ )L ([0,T],H 1,γ ). The semigroup S t :H 0,γ H 0,γ (S t u 0 =u(t)) has an absorbing invariant set B 4 which is bounded in H 2,γ ; S t is continuous on B 4 in the topology of H 0,γ .

The authors consider the restriction of this semigroup to the invariant set B 4 , and prove that it possesses an exponential attractor. Exponential attractors (also called inertial sets) have finite fractal dimension and contain global attractors. A very important property of exponential attractors is their lower and upper semicontinuity with respect to Galerkin approximations.

35K57Reaction-diffusion equations
35B40Asymptotic behavior of solutions of PDE
35K15Second order parabolic equations, initial value problems
47H20Semigroups of nonlinear operators
[1]A. V. Babin. Asymptotics as |x|of a Strongly Perturbed Poisseuille Flow,Adv. Soviet Math. Vol. 10, AMS, Providence, RI, 1992.
[2]A. V. Babin and M. I. Vishik. Attractors of partial differential equations in an unbounded domain.Proc. Roy. Soc. Edinburgh 116A, 221–243, 1990.
[3]A. V. Babin and M. I. Vishik.Attractors of Evolution Equations, North Holland, Amsterdam, 1991.
[4]A. Babin and M. Vishik. Unstable invariant sets of semigroups of nonlinear oprators and their perturbations.Russ. Math. Surv. 41(4) (1986), 1–41. · Zbl 0624.47065 · doi:10.1070/RM1986v041n04ABEH003375
[5]P. Constantin, C. Foias, B. Nicolaenko, and R. Teman.Integral and Inertial Manifolds for Dissipative Partial Differential Equations, Appl. Math. Sci. Vol. 70, Springer-Verlag, New York, 1989.
[6]A. Eden, C. Foias, B. Nicolaenko, and Z. S. She. Exponential attractors and their relevance to fluid mechanics systems.Physica D 63 (1993), 350–360. · Zbl 0790.34053 · doi:10.1016/0167-2789(93)90116-I
[7]A. Eden, C. Foias, B. Nicolaenko, and R. Temam.Exponential Attractors for Dissipative Evolution Equations, Research in Applied Mathematics, Vol. 37, John Wiley, New York, 1994.
[8]C. Foias, G. Sell, and R. Temam. Inertial manifolds for nonlinear evolution equations.J. Diff. Eq. 73 (1988), 309–353. · Zbl 0643.58004 · doi:10.1016/0022-0396(88)90110-6
[9]C. Foias and R. Temam. Some analytic and geometric properties of the solutions of the Navier-Stokes equations.J. Math. Pures Appl. 58 (1979), 339–368.
[10]J. Hale.Asymptotic Behavior of Dissipative Systems, Mathematical Surveys and Monographs, Vol. 25, AMS, Providence, RI, 1988.
[11]J. Hale, Lin, and G. Raugel, Lower semicontinuity of attractors of parabolic partial differential equations, preprint, Georgia Institute of Technology.
[12]T. Kato.Perturbation Theory for Linear Operators, Springer-Verlag, Berlin/New York, 1980.
[13]J. Mallet-Paret and G. Sell. Inertial manifolds for reaction-diffusion equations in higher space dimensions.J. Am. Math. Soc. 1 (1988), 805–866. · doi:10.1090/S0894-0347-1988-0943276-7
[14]R. Temam.Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Applied Mathematical Sciences, Vol. 68, Springer-Verlag, New York, 1988.